Alert archive / Indiana / Flash Flood Warnings in 2017
Flash Flood Warning 47, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 23, 2017, 12:29 PM EDT for Wayne County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 12:29 PM EDT (16:29 UTC)
- Expired
- Jun 23, 2017, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
443 WGUS51 KILN 231629 FFWILN INC177-231930- /O.NEW.KILN.FF.W.0047.170623T1629Z-170623T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 1229 PM EDT FRI JUN 23 2017 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northern Wayne County in east central Indiana... * Until 330 PM EDT. * At 1228 PM EDT, radar and automated rain gauges indicated that heavy rain had fallen across the warned area. Up to three and a half inches of rain have already fallen. Heavy rain continues to fall with another one or two inches possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Richmond, Hagerstown, Fountain City, Franklin, Greens Fork, Bethel, Economy, Whitewater, Middleboro and Williamsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4000 8520 4000 8481 3987 8482 3987 8520 $$ Binau
2 follow-up statements
805 WGUS71 KILN 231657 FFSILN Flash Flood Statement National Weather Service Wilmington OH 1257 PM EDT FRI JUN 23 2017 INC177-231930- /O.CON.KILN.FF.W.0047.000000T0000Z-170623T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne IN- 1257 PM EDT FRI JUN 23 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN WAYNE COUNTY REMAINS IN EFFECT Until 330 PM EDT... At 1255 PM EDT, radar and automated rain gauges indicated that heavy rain had fallen and continues to fall across the warned area. An automated rain gauge in Economy has recorded 4.5 inches of rain so far today. Heavy rain continues to fall with another inch possible. Runoff from this excessive rainfall will cause flash flooding to occur. Some locations that will experience flooding include... Richmond, Hagerstown, Fountain City, Franklin, Greens Fork, Bethel, Economy, Whitewater, Middleboro and Williamsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4000 8520 4000 8481 3987 8482 3987 8520 $$ Binau
367 WGUS71 KILN 231822 FFSILN Flash Flood Statement National Weather Service Wilmington OH 222 PM EDT FRI JUN 23 2017 INC177-231832- /O.CAN.KILN.FF.W.0047.000000T0000Z-170623T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne IN- 222 PM EDT FRI JUN 23 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN WAYNE COUNTY IS CANCELLED... The heavy rain has ended and flash flooding threat as well. However, light to moderate rain will continue on top of the two to five inches of rain that has already fallen, and a flood warning is in effect until this evening. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 4000 8520 4000 8481 3987 8482 3987 8520 $$ Binau
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 10:35 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 23, 10:35 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1035 AM EDT Fri Jun 23 2017
.SYNOPSIS...
A cold front will drop southeast across the area today and will
interact with the moisture from the remnants of Tropical Storm
Cindy. This will produce periods of heavy rain today into
tonight. Behind the system, temperatures will drop below normal
for the weekend and into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest radar imagery continues to show showers and thunderstorms
filling in across our northwestern counties. Latest surface
analysis revealed a cold front pushing southeast across central
Illinois with Tropical Depression Cindy located over Arkansas.
At 23.12z the 250 mb analysis showed a jet streak located over
Wisconsin with a sub-tropical ridge located over Florida.
Streamlines clearly indicated upper level diffluence as wind
barbs showed splitting flow over northern Indiana. The best
upper level divergence (from a RRQ) was also located over
northern Indiana. Not surprisingly some totals above 4.00" have
been reported across the area. This upper level diffluence and
divergence will slowly sag southeast today along with the
surface cold front. At 500 mb the shortwave axis extended from
Arkansas north and east towards Indiana. The PWAT on the latest
KILN sounding was 1.93".
Latest high res guidance continues to show band of showers and
thunderstorms slowly washing over the area and sagging
southwards. Given the above have made only minor cosmetic
changes to forecast given current radar trends. Will also keep
flood watch as is with widespread rainfall totals of one to
three inches still in the forecast. Some isolated totals up to
four inches will be possible.
Prev Discussion->
A complex scenario is setting up across the region today. Deep
tropical moisture has been lifting into the region ahead of what
remains of Cindy. Band of showers associated with that moisture
has is now lifting across the nrn counties.
As the center of Cindy lifts north today, the models develop a
band of heavy rain across the region. Models have been
struggling with their placement of the band. The last few runs
of the RAP and HRRR have trended towards a more southern
placement, bringing the heavy rain swath into the Cinci Tri-
State around 12Z. Previous models were showing this a little
farther to the north.
So expect this first heavy rain band to affect se IN into srn
OH this morning. Then as the cdfnt drops south today, showers
and thunderstorms will drop down from nrn OH/IN and will combine
into a large swath. 1.5 to 2 inches of rain will be possible in
the srn areas, with locally higher amounts possible. Will keep
the flash flood watch up as is.
In addition to the flood threat today, there will be a chance of
severe weather se of I-71. A 40-50 kt jet which is forecast to
move across TN into srn KY this afternoon, creates favorable
low-level shear. Storms will be capable of producing strong
winds along with a tornado.
Highs today will range from the mid 70s in the Whitewater Valley
to the lower 80s in the lower Scioto Valley and ne KY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers and thunderstorms will still be ongoing this evening
with heavy rain still affecting the southeast. The precipitation
will push east of the region during the first half of the night.
Temperatures will drop down to the lower to mid 60s. An isolated
location in the nw might reach the upper 50s.
On Saturday, a S/W will swing across nrn OH in the fast
westerly H5 flow. Showers try to develop across nrn Ohio on
Saturday. For now left them north of the region, but this might
have to be adjusted in later forecasts. Highs will range from
the mid 70s in the nw to lower 80s in the se on Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Surface high will nose in from the sw Saturday night. The clouds
should scattered out as a result. Lows will drop down into the
mid and upper 50s.
Another S/W pivots through the Great Lakes on Sunday. Once again
this may lead to few showers but left the region dry at this
point. Temperatures will be cool Sunday, with highs in the
mid/upper 70s.
With another s/w and the mean mid level trof across the Great Lakes
can not rule out an afternoon shower mainly across the north Monday.
Will limit these pops to slight chance. Temperatures look to be
about 10 degrees below normal with highs on Monday in the lower and
middle 70s.
Models solns sharpen up mid level trof over the eastern Great Lakes
which may lead to a few showers or thunderstorms over the
northeastern counties. Rather cool readings to continue Tuesday
with highs generally in the mid 70s.
Surface high pressure slide east with southerly low level developing
on its back side at midweek. Expect dry conditions with a warming
trend. Temperatures will be closer to normal with highs on Wednesday
in the lower 80s.
Warm front to develop over the Great Lakes with southerly flow
increasing. Temperatures will continue to moderate with highs
Thursday in the lower and middle 80s.
The ECMWF and Canadian solns bringing a progressive system through
the Great Lakes Thursday, while the GFS holds off pcpn. With an
increase in moisture have allowed for a slight chance of a
thunderstorm but confidence is not high in this chance.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Converging systems with a cold front to the north and tropical
remnants to the south are helping initiate shower activity
across the region. IFR cigs are occurring with the lowering
ceilings associated ahead of the shower activity, even with
stronger sw winds gusting to 20kt in some locations early this
morning.
Thunderstorms to the north are getting closer and the indication
of the heavier rains this morning had me put thunder in the
TAFs. Practically any period today will have the propensity to
see thunder, and the lower end MVFR and some IFR cigs today will
see breaks as they lift in between shower activity at times, but
the lower end was the better course of action today.
Cold front crosses this evening and skies should clear overnight
in most locations. Some isolated showers in the cold pool will
remain possible for a few hours after the fropa, but this is
only being indicated by a few of the convective allowing models
and primarily at DAY versus the rest of the TAF sites.
OUTLOOK...Intermittent MVFR ceilings possible Saturday through
Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ042>046-051>056-
060>065-070>074-077>082-088.
KY...Flash Flood Watch through late tonight for KYZ089>100.
IN...Flash Flood Watch through late tonight for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Haines/Sites
NEAR TERM...Haines/Sites
SHORT TERM...Sites
LONG TERM...AR
AVIATION...FranksHazardous weather outlook, Jun 23, 6:39 AM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 639 AM EDT Fri Jun 23 2017 INZ050-058-059-066-073>075-080-KYZ089-OHZ042>046-051>056-060>062-070- 071-077-241045- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene- Butler-Warren-Hamilton- 639 AM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, storms this afternoon ahead of the cold front have the potential to become strong with gusty winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ090>100-OHZ063>065-072>074-078>082-088-241045- Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 639 AM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flood threat, there is a chance of severe thunderstorms this afternoon. The main threat will be strong straight line winds, but an isolated tornado can not be rule out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-241045- Hardin-Mercer-Auglaize- 639 AM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and Tonight. Periods of heavy rain today could lead to localized flooding. Additionally, storms this afternoon ahead of the cold front have the potential to become strong with gusty winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 10:47 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 2 ESE BEAVERCREEK 39.72N 84.03W
06/23/2017 GREENE OH PUBLIC
APPROXIMATELY 4 INCHES OF MOVING WATER ON SIDE OF
DAYTON-XENIA ROAD. PHOTO VERIFIED.
&&
JGIBSONLocal storm report, Jun 23, 11:00 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM FLOOD 2 S BEAVERCREEK 39.70N 84.06W
06/23/2017 GREENE OH PUBLIC
SMALL STREAM IN TARA WEST SUBDIVISION OUT OF ITS BANKS.
&&
JGIBSONSpecial weather statement, Jun 23, 11:28 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
1128 AM EDT FRI JUN 23 2017
OHZ043-044-051-052-231600-
Champaign OH-Logan OH-Shelby OH-Miami OH-
1128 AM EDT FRI JUN 23 2017
...A LINE OF SHOWERS WITH GUSTY WINDS AND HEAVY RAIN WILL AFFECT
SOUTHEASTERN SHELBY...NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND
NORTHEASTERN MIAMI COUNTIES UNTIL NOON EDT...
At 1128 AM EDT, radar indicated showers along a line extending from
near Anna to Covington, moving southeast at 30 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Troy, Sidney, Piqua, Tipp City, Covington, St. Paris, Anna, De Graff,
Hardin, Quincy, Christiansburg, Fletcher, Port Jefferson, Casstown,
Lockington, Polo, Newbern, Kiser Lake State Park, Pemberton and
Grayson.
This includes I-75 in Ohio between mile markers 73 and 99.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these showers become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4031 8380 4004 8402 4004 8404 4001 8404
3992 8411 4014 8440 4040 8418
TIME...MOT...LOC 1528Z 300DEG 28KT 4036 8412 4012 8432
BinauLocal storm report, Jun 23, 12:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HEAVY RAIN 5 NW RICHWOOD 40.48N 83.35W
06/23/2017 M3.31 INCH UNION OH PUBLIC
DAILY RAINFALL WHICH HAS FALLEN MAINLY IN THE PAST TWO
HOURS.
&&
ALANRLocal storm report, Jun 23, 12:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HEAVY RAIN ECONOMY 39.98N 85.09W
06/23/2017 M3.62 INCH WAYNE IN PUBLIC
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:16 AM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 119 min |
| Jun 23, 10:07 AM EDT | Areal Flood Advisory | ILN | Wayne | 83 min |
| Jun 23, 10:27 AM EDT | Areal Flood Advisory | ILN | Franklin, Union | 2 hr |
| Jun 23, 11:36 AM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Jun 23, 2:21 PM EDT | Areal Flood Warning | ILN | Wayne | 16 hr |
| Jun 23, 3:01 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 119 min |
| Jun 23, 3:28 PM EDT | Flash Flood Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 3 hr |
| Jun 23, 4:24 PM EDT | Areal Flood Advisory | ILN | Ohio, Switzerland | 3 hr |
| Jun 23, 4:47 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
| Jun 23, 4:57 PM EDT | Flash Flood Warning | ILN | Ohio | 3 hr |
| Jun 23, 6:03 PM EDT | Areal Flood Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.